MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC PAD CONNECTOR CABLE; DEFIBRILLATOR

PHILIPS NORTH AMERICA LLC PAD CONNECTOR CABLE; DEFIBRILLATOR
Model Number M3508A
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: this report has been updated from product problem to injury.The available details indicate that the reported issue was related to the heartstart hands-free cable.The patient experienced first-degree burns over 4-4.5% and did not require medical intervention and was discharged; this does not meet the definition of a life-threatening or serious injury.First and second-degree burns are known and common risks inherent in defibrillator use during a cardioversion procedure.As such, this complaint is being updated from a product problem to an injury.The philips heartstart adult pads instructions for use (ifu) provide the following warning: "misuse or misapplication of any electrode pad may result in patient burns or ineffective therapy.Note: reddening of the skin is normal." based on the available information, the cause of the cable malfunction could not be determined, as the serial number and other data about the cable were not available.Based on the information available, no further action is necessary at this time.Based on the information provided, it is unclear what caused the heartstart hands-free cable to malfunction, leading to the burn sign.Nevertheless, a new cable was installed, the device was returned to full functionality, and no further complaints were reported.If additional information is received, the complaint file will be reopened.
 
Event or Problem Description
Correction: this report has been updated from product problem to injury.This report is based on information provided by philips customer support personnel and has been investigated by the philips complaint handling team.Philips received a complaint regarding the philips heartstart hands-free cable, indicating that a patient sustained a burn sign during a cardioversion procedure involving the cable, and burns are a known side effect of cardioversion.The device was in use on a patient.This complaint was logged against the heartstart mrx als monitor (m3536a).
 
Event or Problem Description
Correction: this report has been updated to product problem.This report is based on information provided by philips customer support personnel and has been investigated by the philips complaint handling team.Philips received a complaint regarding the philips heartstart hands-free cable, indicating that a patient sustained a burn sign during a cardioversion procedure involving the cable, and burns are a known side effect of cardioversion.The device was in use on a patient.This complaint was logged against the heartstart mrx als monitor (m3536a).
 
Additional Manufacturer Narrative
The available details indicate that the reported issue was related to the heartstart hands-free cable.The patient experienced first-degree burns over 4-4.5% and did not require medical intervention and was discharged; this does not meet the definition of a life-threatening or serious injury.First and second-degree burns are known and common risks inherent in defibrillator use during a cardioversion procedure.As such, this complaint is being updated to product problem.The philips heartstart adult pads instructions for use (ifu) provide the following warning: "misuse or misapplication of any electrode pad may result in patient burns or ineffective therapy.Note: reddening of the skin is normal." based on the available information, the cause of the cable malfunction could not be determined, as the serial number and other data about the cable were not available.Based on the information available, no further action is necessary at this time.Based on the information provided, it is unclear what caused the heartstart hands-free cable to malfunction, leading to the burn sign.Nevertheless, a new cable was installed, the device was returned to full functionality, and no further complaints were reported.If additional information is received, the complaint file will be reopened.
 
Additional Manufacturer Narrative
Correction: evaluation results and conclusion codes have been updated.

Brand Name
PAD CONNECTOR CABLE
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
tanya deschmidt
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key18315017
Report Number3030677-2023-04882
Device Sequence Number6718160
Product Code MKJ
UDI-Device Identifier20884838002757
UDI-Public20884838002757
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K031187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3508A
Device Catalogue NumberM3508A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
09/24/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/01/2024
09/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown